Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can hormonal imbalance cause high blood pressure ? How can blood pressure be lowered naturally ?

High blood pressure after marina removal I am a white female age 34 and I have a history of High blood pressure I was on lisinopril which was fine but wanted something that didnt interfere with pregnancy So I switched to methyldopa Was doing fine on it as far as I know until I got the merina taken out Now my blood pressure is consistently above 150/100. My question is could the HBP be related to homonal imbalance? and what can I take naturally that will lower the blood pressure within hours?
Thu, 19 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,   ,   ,   ,  
Medical Topics
OBGYN 's  Response
Since you are prone to have high blood pressure, anything which further raises blood pressure is not safe for use. Mirena is a device placed within the uterus. It releases a hormone (progesterone) slowly and prevents ovulation, thus it is useful as a contraceptive. Now your blood pressure has risen because of the change from Lisinopril to Methyldopa, not because Mirena was removed. Progestogens can elevate BP if people are prone to HBP from before, so removing the Mirena should have controlled your BP. If you are planning for pregnancy, start taking Folic Acid and Calcium, meet your doctor in order to adjust the dose of methyldopa, modify your diet, exercise pattern, weight, sleep and stress levels. You need to be tested for secondary causes of hypertension and treatments will depend on the condition detected, if any. All the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Can the loss of a loved one cause high blood pressure? My son died of cancer 1 yr. ago, and I have Noticed I am very tense since. My blood pressure has gone into the range that I worry about. Can I Take anything to lower my blood pressure that won t cause other problems?

doctor1 MD

I think my blood pressure went high today but do not have health insurance, how can I lower it. I am on weight watchers now to lose weight and have lost 25 lbs, I know that will help. I have a lot of stress in my life, would this have caused today s problem.

doctor1 MD

i had my blood pressure taken and it came up to be 158/113 im aware this is high especially as i am of average weight and only 23 a second pressure was taken and it was higher once again what could be the cause of this and how can i lower it, i do get migranes and once 4 years ago had high blood pressure that was to do with my lifestyle at the time i see no reason why iy should be high now

Recent questions on  Progestagens

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

Hi.. I was on my period 2 weeks ago and and I had sex last week monday and a few hours later I took levonelle 1500
the thing is that my parents are not aware that ive taken the medicine and are suspicious so they want me to do a blood test next monday... I just want to know that how long does the medicine stay in the body and if they will be able to find out if I took the contraceptive medicine or not through a blood test?

doctor1 MD

Hi Doctor....I took LEVONELLE in Portsmouth,UK on 21 oct 2013.then I got brown discharge and I got menstrual periods on 3 Nov 2013....then again I took LEVONELLE pill on 11 Nov 2013 and again got periods but got midcycle bleeding in month of 17dec 2013 ....I gained 10 kgs weight and felt dizziness....so is it because of side effects of LEVONELLE pill...please confirm...thanks.Later again I took Levonelle on 10 Feb 2014 and 2 march 2014

doctor1 MD

Hi me and my wife had unprotected sex yesterday, She had her period on 18th and was over on 22nd June We tried to look up for emergency pills here in UAE and couldnt find any. Most of the contraceptive pills here are based on drospirenone and ethinyloestradiol Would taking multiple tablets of those give the same effect. as emergency pills?

doctor1 MD

Hi Doctor, what is the treatment for polycystic ovarian bilateral.

doctor1 MD

Would like to have solution for PCOD , irregular menses problem

doctor1 MD

Doctor recommended Naturogest 200 after IUI.Is taking the medicine orally okay?